Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Austin/San Antonio, TX

August 3, 2020Bexar County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 3, 2020, 5:36 PM CDT for Bexar County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 5:36 PM CDT (22:36 UTC)
Expired
Aug 3, 2020, 6:00 PM CDT
In force
24 min
Issued by
NWS Austin/San Antonio, TX

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS84 KEWX 032236
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Mon Aug 3 2020
 
TXZ204>207-032300-
Guadalupe TX-Comal TX-Bexar TX-Medina TX-
536 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEDINA...SOUTHWESTERN
GUADALUPE...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 600 PM
CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden Ridge to near Mico. Movement was
south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Castroville, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, and Garden Ridge.

LAT...LON 2913 9905 2952 9915 2957 9899 2955 9897
      2956 9894 2960 9890 2979 9824 2949 9797
      2923 9875 2925 9880 2921 9881
TIME...MOT...LOC 2236Z 339DEG 22KT 2971 9829 2949 9895 

$$

BF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:04 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 3, 5:04 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
504 PM CDT Mon Aug 3 2020

.UPDATE...
Quick update to pull slight chances for showers and storms further to
the southeast, passed the I-35 corridor. Also retrended temperatures,
mainly for the Hill Country where storms that moved through have
dropped temperatures into the mid to upper 70s. Convective allowing
models still dissipate this activity as it moves over the I-35
corridor this evening but wanted to extend PoPs further to the
southeast with new convection still firing over Bexar and northern
Medina counties at this time.

&&

.PREV DISCUSSION... /ISSUED 123 PM CDT Mon Aug 3 2020/

SHORT TERM (Tonight through Tuesday Night)...
Visible satellite imagery depicts a broad area of of mid-to-upper
level clouds associated with a weak shortwave that is expected to
fall apart as it traverses our area through tonight. A few light
showers on radar as of 18Z over western Val Verde County may or may
not be reaching the ground, but CI is ongoing with one cell over San
Saba County as of this writing. Additional development of showers
and isolated thunderstorms is expected this afternoon over the Hill
Country, shifting SE through late evening before diminishing.

With a decent amount of low level dry air, DCAPE values near to
above 1200 J/kg are in place, and thus any storms that do develop
would have the potential to produce gusty winds. However, this
threat is relatively low at this time and we remain in an SPC
general thunder outlook area. The current forecast calls for
precipitation to end by 03Z, however there are signals in the NAM
and GEFS for some lingering activity to continue until closer to
sunrise. Forecast updates may be needed if trends continue in that
direction.

Clouds should gradually diminish with the weakening of the H5
vorticity axis overnight. Expecting overnight lows in the 70s, with
a couple spots across the Hill Country maybe reaching the upper 60s.
As upper level ridging to our west begins to slowly shift in this
direction, calmer conditions are expected for Tuesday, with highs
ranging from about 96 to 104. Heat indices should max out around
105.

LONG TERM (Wednesday through Monday)...
The beginning of the long-term forecast will be hot and dry as upper
level ridging builds in from the west. Highs will likely top out in
the upper 90s to 103 degrees on Wednesday and Thursday with heat
index values up to 107 degrees in the Coastal Plains. The ridge is
expected to remain in place through the end of the forecast period
keeping dry conditions in place for most of the area. However,
models are progging enough low-level moisture beginning Friday across
the extreme southeastern CWA for a slight chance of afternoon
showers or storms. This diurnally driven rain chance should continue
through the weekend and into Monday for the previously mentioned area.
Otherwise, highs this weekend will remain in the upper 90s to near
103 degrees with the higher temperatures in the Rio Grande Plains.
Lows will remain in the 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  99  77 101  76 /  20  -   -    0   0
Austin Bergstrom Intl Airport  75  99  74 100  75 /  20  -   -    0   0
New Braunfels Muni Airport     74  99  74 100  74 /  20  -   -    0   0
Burnet Muni Airport            73  98  74 100  74 /  10  -   -    0   0
Del Rio Intl Airport           77 104  77 104  78 /  -    0   0   0   0
Georgetown Muni Airport        73  99  76 101  76 /  10  -   -   -    0
Hondo Muni Airport             74 101  73 103  74 /  20   0   0   0   0
San Marcos Muni Airport        74  99  73 101  74 /  20  -   -    0   0
La Grange - Fayette Regional   75 100  76 100  76 /  20  -   -   -    0
San Antonio Intl Airport       76 100  76 101  76 /  20  -    0   0   0
Stinson Muni Airport           77 100  75 101  76 /  20  -   -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...EWilliams
Long-Term...05
Hazardous weather outlook, Aug 3, 11:30 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1130 AM CDT Mon Aug 3 2020

TXZ171>173-183>194-202>209-217>225-228-041630-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1130 AM CDT Mon Aug 3 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated strong storms will be possible this afternoon and early
this evening, mainly north of a line from Rocksprings to
Pleasanton to Bastrop. Strong downdraft winds are the primary
concern.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 3, 5:00 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
500 PM CDT Mon Aug 3 2020

TXZ189-190-206-032230-
Comal TX-Blanco TX-Kendall TX-
500 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO...
NORTHEASTERN KENDALL AND NORTH CENTRAL COMAL COUNTIES UNTIL 530 PM
CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flugrath, or near Blanco, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blanco, Flugrath, Payton, and Twin Sisters.

LAT...LON 3022 9826 3011 9827 3004 9830 3002 9827
      2993 9828 2999 9855 3017 9856
TIME...MOT...LOC 2159Z 268DEG 10KT 3009 9847

BF
Special weather statement, Aug 3, 5:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Mon Aug 3 2020

TXZ204>207-032300-
Guadalupe TX-Comal TX-Bexar TX-Medina TX-
536 PM CDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEDINA...SOUTHWESTERN
GUADALUPE...BEXAR AND SOUTH CENTRAL COMAL COUNTIES UNTIL 600 PM
CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden Ridge to near Mico. Movement was
south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Castroville, Stinson Municipal Airport, San Antonio
Int Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo
Heights, Windcrest, Terrell Hills, Bulverde, and Garden Ridge.

LAT...LON 2913 9905 2952 9915 2957 9899 2955 9897
      2956 9894 2960 9890 2979 9824 2949 9797
      2923 9875 2925 9880 2921 9881
TIME...MOT...LOC 2236Z 339DEG 22KT 2971 9829 2949 9895

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:00 PM CDTSpecial Weather StatementEWXBlanco30 min
Aug 3, 5:53 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina112 min
Aug 3, 6:33 PM CDTSpecial Weather StatementEWXAtascosa, Wilson42 min
Aug 3, 6:45 PM CDTSpecial Weather StatementEWXCaldwell45 min
Aug 3, 6:51 PM CDTSpecial Weather StatementEWXGonzales39 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.